Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2008, 7:07 PM MST for Mohave County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 7:07 PM MST (02:07 UTC)
- Expired
- Aug 5, 2008, 9:00 PM MST
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 81 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 060207 FFWVEF AZC015-060400- /O.NEW.KVEF.FF.W.0042.080806T0207Z-080806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 707 PM MST TUE AUG 5 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 900 PM MST. * AT 658 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RAIN GAUGES UNDER THE STORM ALSO REPORTS NEAR TWO INCHES OF RAIN IN THE LAST HOUR. THE HEAVIEST RAINS ARE NEAR OATMAN ARIZONA. * LOCATIONS IMPACTED INCLUDE...GOLDEN VALLEY...OATMAN AND UNION PASS RAWS. LAT...LON 3527 11448 3526 11416 3491 11416 3487 11453 $$ JACQUES
2 follow-up statements
000 WGUS75 KVEF 060303 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 803 PM PDT TUE AUG 5 2008 AZC015-060400- /O.CON.KVEF.FF.W.0042.000000T0000Z-080806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 803 PM MST TUE AUG 5 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 757 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE BLACK MOUNTAINS IN THE FAR WEST PART OF MOHAVE COUNTY CONTINUES TO HAVE THUNDERSTORMS FORM OVER IT. RADAR ESTIMATES OVER TWO AND HALF INCHES OF RAIN HAS FALLEN HERE WHILE ONE RAIN GAUGE ALONG OATMAN ROAD REPORTED NEARLY TWO AND THREE QUARTERS INCHES IN ABOUT AN HOUR TIME FRAME. FLASH FLOODING IS A DISTINCT POSSIBILITY IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION PASS RAWS AND GOLDEN VALLEY LAT...LON 3527 11448 3526 11416 3491 11416 3487 11453 $$ JACQUES
000 WGUS75 KVEF 060353 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 853 PM PDT TUE AUG 5 2008 AZC015-060402- /O.EXP.KVEF.FF.W.0042.000000T0000Z-080806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 853 PM MST TUE AUG 5 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MST FOR WEST CENTRAL MOHAVE COUNTY... THUNDERSTORMS OVER THE BLACK MOUNTAINS OF WESTERN MOHAVE COUNTY HAVE WEAKENED CONSIDERABLE AND ARE MOVING NORTHEAST INSTEAD OF BEING STATIONARY. THE THREAT FOR FLASH FLOODING IS FINISHED. MINOR FLOODING IS STILL POSSIBLE THROUGH 11 PM MST TONIGHT. LAT...LON 3527 11448 3526 11416 3491 11416 3487 11453 $$ JACQUES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:40 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 5, 2:40 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT TUE AUG 5 2008
.SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE
AREA THROUGH FRIDAY FOR SCATTERED...MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BE POSSIBLE FROM THESE
THUNDERSTORMS. DUE TO THE MOISTURE...DAYTIME TEMPERATURES WILL
GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL. A DRIER SOUTHWEST FLOW
IS FORECAST TO DEVELOP FOR THE WEEKEND WITH THUNDERSTORMS MAINLY
CONFINED TO NORTHWEST ARIZONA.
&&
.SHORT TERM...CONVECTION HAS FIRED AS EXPECTED MAINLY OVER THE
EASTERN HALF OF THE CWA. SO FAR THESE STORMS HAVE BEEN SLIGHTLY LESS
ORGANIZED THAT YESTERDAY...BUT IT LOOKS LIKE WE COULD SEE BETTER
ORGANIZATION LATER THIS AFTERNOON. 18Z RUC SHOWING BEST INSTABILITY
PUSHING THROUGH EASTERN SAN BERNARDINO AND INTO CLARK COUNTY AROUND
00Z AND MAINTAINING THROUGH 06Z. 18Z NAM/RUC SHOWING THE UPPER LEVEL
DISTURBANCE AROUND H2-H3 MB MOVING NORTHEAST THROUGH INYO AND INTO
NYE COUNTY BETWEEN 00Z AND 06Z. THIS WILL ALSO HELP TO KEEP
CONVECTION GOING THROUGH THE EARLY EVENING. MOIST AND UNSTABLE
CONDITIONS EXIST WEDNESDAY ACROSS THE AREA...BUT CURRENTLY NOT
SEEING ANY SIGNIFICANT TRIGGER. ALTHOUGH THIS COULD EASILY CHANGE
WITH ORGANIZED CONVECTION TO THE EAST. WILL HAVE TO WATCH AN AREA OF
VORTICITY OVER NORTHERN MEXICO WHICH IS TRIGGERING CONVECTION OVER
SOUTHERN ARIZONA AS IT SLOWLY WORKS NORTH. THE MODELS SLOWLY PULL IT
NORTHWEST INTO SOUTHERN CA BY WEDNESDAY AFTERNOON. WILL KEEP THE
FLASH FLOOD WATCH IN EFFECT UNTIL 10PM THIS EVENING.
&&
.LONG TERM...HIGH PRESSURE OVER THE FOUR CORNERS AND TROUGHING OFF
THE WEST COAST MAINTAINS A SOUTH TO SOUTHEASTERLY FLOW INTO THE AREA
THURSDAY AND FRIDAY. THE BEST CHANCE FOR STORMS WILL BE PRIMARILY
OVER THE EASTERN CWA BOTH DAYS BUT A PROGGED 50-60KT JET INTO THE
CENTRAL CALIFORNIA COAST COULD PROVIDE ENOUGH DYNAMICAL SUPPORT FOR
ISOLATED STORMS OVER THE NORTHERN TIER COUNTIES. TEMPS ON THURSDAY
AND FRIDAY WILL BE HEAVILY INFLUENCED BY AMOUNT OF LEFTOVER DEBRIS
CLOUD AND ALSO ON EARLY THUNDERSTORM DEVELOPMENT AND RESULTING
CIRRUS SHIELD EACH DAY. THE GFS AND ECMWF THEN SHOW A MORE SOUTHWEST
UPPER FLOW OVER THE WEEKEND WHICH SHOULD BEGIN TO LESSEN TSTORM
CHANCES AREAWIDE. HOWEVER...KEPT A MENTION OF STORMS IN THE EASTERN
AREAS TO ACCOUNT FOR PRE-MATURE MODEL DRYING TENDENCIES. WITH LESS
CLOUD COVER AND SHOWER ACTIVITY ANTICIPATED OVER THE WEEKEND AND
EARLY NEXT WEEK...TEMPERATURES SHOULD WARM BACK TO NEAR NORMAL
LEVELS.
&&
.AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS TO CONTINUE IN
AND AROUND THE LAS VEGAS VALLEY INTO THE EVENING WITH THE POTENTIAL
FOR HEAVY RAIN AND STRONG...GUSTY OUTFLOW WINDS THE PRIME IMPACTS.
THUNDERSTORMS ARE ALSO LIKELY TO BECOME MORE WIDESPREAD ALONG ALL
APPROACH CORRIDORS INTO MCCARRAN AS WELL.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS HAVE AND WILL CONTINUE TO DEVELOP ACROSS
MUCH OF THE AREA THROUGH THIS EVENING WITH MOHAVE...CLARK...LINCOLN
AND SAN BERNARDINO COUNTIES THE MOST LIKELY AREAS. THE PRIMARY
CONCERNS WILL BE HEAVY RAIN THAT COULD LOWER VISIBILITY AT TIMES AND
STRONG...ERRATIC WINDS ASSOCIATED WITH TSTORMS OUTFLOW BOUNDARIES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ015>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001>003-
036.
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ522>527.
&&
GORELOW/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 5, 6:29 AM MST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 629 AM PDT TUE AUG 5 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 629 AM PDT TUE AUG 5 2008 /629 AM MST TUE AUG 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST NEVADA... NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA THIS AFTERNOON AND EVENING. HEAVY RAIN WILL BE POSSIBLE AND ISOLATED FLASH FLOODING WILL BE THE MAIN HAZARDOUS WEATHER THREAT IN THESE AREAS...THOUGH STRONG WIND GUSTS AND HAIL WILL ALSO BE POSSIBLE WITH A FEW STORMS. ISOLATED THUNDERSTORMS ARE EXPECTED OVER INYO COUNTY CALIFORNIA AND ADJOINING AREAS OF SOUTHWEST NEVADA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE WEDNESDAY AND THURSDAY FOR CONTINUED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ISOLATED FLASH FLOODING WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT. DRIER SOUTHWEST FLOW IS FORECAST TO DEVELOP OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ADAIR
In the hours before
Local storm report, Aug 5, 5:47 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 PM PDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 4 ENE BULLHEAD CITY 35.18N 114.50W
08/05/2008 M54 MPH MOHAVE AZ TRAINED SPOTTER
WEATHER SPOTTER IN BULLHEAD CITY REPORTED A PEAK WIND
GUST AS AN OUTFLOW BOUNDARY MOVED THROUGH.
&&
BPIERCEThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:05 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 5, 6:00 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 6, 12:40 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 6, 4:51 PM MST | Flash Flood Warning | VEF | Mohave | 90 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.